MAUDE Adverse Event Report: ARTHREX, INC. MEGABITER, UP CURVED TIP, 5.5MM X 2.5MM; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. MEGABITER, UP CURVED TIP, 5.5MM X 2.5MM; MANUAL INSTR, GENERAL SURGICAL
Model Number MEGABITER, UP CURVED TIP, 5.5MM X 2.5MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a meniscal resection surgery the tip of the device broke off.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The complaint is confirmed.One unpackaged ar-41026 serial/batch number 14930125 was received for investigation.No functional testing for this device with the broken cutter.Upon visual evaluation, it was noted that the cutter was detached from the actuator.The most likely cause(s) of this type of event include applying excessive forces through leveraging/prying the device.Per (b)(4).Cautions.6.Flexion of the joint with the instrument in position in the joint may result in bending or breakage of the instrument.

Brand Name
MEGABITER, UP CURVED TIP, 5.5MM X 2.5MM
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key17086013
Report Number1220246-2023-06868
Device Sequence Number14974404
Product Code MDM
UDI-Device Identifier00888867032743
UDI-Public00888867032743
Combination Product (Y/N)N
Initial Reporter CountryLH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMEGABITER, UP CURVED TIP, 5.5MM X 2.5MM
Device Catalogue NumberAR-41026
Device Lot Number14930125
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2023
Supplement Date Received by Manufacturer05/15/2023
Initial Report FDA Received Date06/08/2023
Supplement Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/17/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown